Hail, Campbell
- When
- August 9, 11:10 AM CST
- Where
- Campbell County, 10 mi W of Mound City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.717, -100.267
8 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 9, 9:25 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1025 AM CDT SAT AUG 9 2003 .SHORT TERM...TODAY THROUGH MONDAY NIGHT RUC AND 12Z ETA HAVE DONE DECENT JOB INITIALIZING SHORT WAVE ENTERING CENTRAL NORTH DAKOTA WHEREAS PREVIOUS FEW RUNS OF ETA/GFS NOT RESOLVING THIS FEATURE WELL...KEEPING VORT MAX TOO FAR WEST. 30-35 KNOT 500 HPA SPEED MAX FORECASTED TO CUT THROUGH BASE OF THIS WAVE THIS AFTERNOON ACROSS NORTHERN TIER OF CWA. DECENT LOW LEVEL MOISTURE CONVERGENCE ASSOCIATED WITH LOW LEVEL CYCLONIC FLOW ALSO EXPECTED ACROSS THIS SAME GENERAL AREA WITH CONTINUED LOW/MID LEVEL WARM ADVECTION. BASED ON THESE FACTORS DID EXTEND LOW END POPS EAST ACROSS CWA THIS AFTERNOON. DID NOT DO ANY TWEAKING TO TEMPS THIS AFTERNOON WITH TEMPS ON TRACK FOR THE MOST PART. UPDATED ZONES HAVE BEEN SENT. .ABR...NONE. MARSILI
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-101045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 551 AM CDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE NORTH CENTRAL PORTION OF SOUTH DAKOTA BY LATE AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA LATE THIS EVENING THROUGH SUNDAY MORNING. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DORN
The Bismarck radar (KBIS), 123 km away, was scanning. The volume nearest the first event began at 17:08 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Sixty mph winds brought some tree branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375232, 5375233, 5375234, 5375235, 5375236, 5375237, 5375238, 5375240, 5375239.